MAUDE Adverse Event Report: ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X36MM; PROSTHESIS, TRAUMA

ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X36MM; PROSTHESIS, TRAUMA
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D4.Product id was provided for two screws however, it is unknown which of the two screws has migrated.Therefore, the migrated screw could be any of the following: 47248603640 ¿ blunt tip screw ¿ 3160723 udi:(b)(4) manufacturing date: may 31, 2023 expiration date: may 31, 2028 47248604040 ¿ blunt tip screw ¿ 3178838 (x2) udi: (b)(4) manufacturing date: oct 24, 2023 expiration date: oct 24, 2028 47248605640 ¿ blunt tip screw - 3166051 udi: (b)(4) manufacturing date: jul 11, 2023 expiration date: jul 11, 2028 d10.47249622108¿ ann proximal humerus nail ¿ 3174880 47248604040 ¿ blunt tip screw ¿ 3178838 47248605640 ¿ blunt tip screw - 3166051 47248612640 ¿ cortical bone screw ¿ 3185166 47248612640 ¿ cortical bone screw ¿ 3185183 47248801000 ¿ ann proximal humerus nail cap ¿ 3189245.G2.Report source: japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that operation was performed with ann nail.After 8 weeks post-implantation, surgeon found one of the proximal screws was backed out from the proper position.The surgeon will keep an eye on the patient condition as well, as no revision has been planned.Diligence is completed and no further information on the reported event has been provided.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10, h11.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint histories identified additional similar complaints for the reported items and the part and lot combinations.Complaints are monitored per complaint trending process in order to identify potential adverse trends.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BLUNT TIP SCREW, ÿ 4X36MM
Common Device Name
PROSTHESIS, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19472153
Report Number0009613350-2024-00213
Device Sequence Number3394085
Product Code HSB
UDI-Device Identifier00889024505421
UDI-Public(01)00889024505421(17)280531(10)3160723
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47248603640
Device Lot Number3160723
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexFemale